MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56551
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfg = other- device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As initially reported, a cxi support catheter was kinked at the tip.Upon return and initial evaluation of the device, the tip was partially separated.Access was obtained in the superficial femoral artery and a contralateral approach was used to target the popliteal artery.The bifurcation was reportedly sharp, and the damage was noted upon the second entry of the device.A section of the device did not remain inside the patients body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as initially reported, a cxi support catheter was kinked at the tip.Upon return and initial evaluation of the device, the tip was partially separated.Access was obtained in the superficial femoral artery and a contralateral approach was used to target the popliteal artery.The bifurcation was reportedly sharp, and the damage was noted upon the second entry of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One device was received in prior to use condition with a damaged tip.The tip was nearly broken off the catheter.A document-based investigation evaluation was performed.No related non-conformances were recorded for the product lot, and there have been no other reported complaints for this lot number.The information provided upon review of the dmr, dhr, ifu, and dfa, suggests that it is possible that the device was manufactured out of specification, and possible that there are nonconforming devices in house or out in the field.However, due to the nature of the manufacturing process, it is unlikely that the tip deficiency affected the entire lot.The device is provided with instructions for use which state, ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided and the results of the investigation, cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to the failure mode.The complaint lot was placed on stop ship.Re-training of appropriate personnel has been completed.The risk analysis for the failure mode was reviewed, and it was determined that no escalation actions were required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12410254
Report Number1820334-2021-02097
Device Sequence Number19879276
Product Code KRA
UDI-Device Identifier00827002565517
UDI-Public(01)00827002565517(17)240118(10)13696105
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberG56551
Device Catalogue NumberCXI-2.6-18-90-ANG
Device Lot Number13696105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown